ABSTRACT: We report a rare case of drug-induced pneumonitis, probably caused by salazosulfapyridine, showing a radiographic pattern of multiple pulmonary nodules and lymphadenopathy. An 18-year-old woman was admitted to our hospital because of fever, skin rash, dry cough and dyspnea on exertion. She had been given salazosulfapyridine for two weeks to treat Crohn's disease. A chest radiograph and computed tomographic scan showed multiple nodular shadows in both lung fields, mediastinal lymphadenopathy, and bilateral pleural effusions. Cessation of salazosulfapyridine followed by corticosteroid therapy led to an immediate symptomatic improvement. The drug-induced lymphocyte stimulation test for salazosulfapyridine was negative. The same symptoms reappeared with rechallenge of SASP, however, which led to diagnosis as salazosulfapyridine-induced pneumonitis. This is apparently the first case report of salazosulfapyridine-induced pneumonitis with a radiographic pattern of multiple pulmonary nodules; accumulation of similar case reports are needed to confirm the association.
Nihon Kokyūki Gakkai zasshi = the journal of the Japanese Respiratory Society. 01/2007; 44(12):928-32.